Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 37, NWS Buffalo, NY

July 11, 2009Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 11, 2009, 11:47 AM EDT for Jefferson County, Lewis County, New York. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2009, 11:47 AM EDT (15:47 UTC)
Expired
Jul 11, 2009, 12:45 PM EDT
In force
58 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 38 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 10:57 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 111547
SVRBUF
NYC045-049-111645-
/O.NEW.KBUF.SV.W.0037.090711T1547Z-090711T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1147 AM EDT SAT JUL 11 2009

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JEFFERSON COUNTY IN CENTRAL NEW YORK
  NORTHEASTERN LEWIS COUNTY IN CENTRAL NEW YORK

* UNTIL 1245 PM EDT

* AT 1145 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FORT DRUM...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NATURAL BRIDGE BY 1215 PM EDT...
  HARRISVILLE BY 1235 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
SATURDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4394 7581 4411 7590 4425 7551 4410 7518
      4409 7515 4403 7515 4402 7515
TIME...MOT...LOC 1547Z 257DEG 21KT 4406 7572

$$

THOMAS
1 follow-up statement
000 
WWUS51 KBUF 111622
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1222 PM EDT SAT JUL 11 2009

NYC045-049-111632-
/O.CAN.KBUF.SV.W.0037.000000T0000Z-090711T1645Z/
LEWIS NY-JEFFERSON NY-
1222 PM EDT SAT JUL 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON AND
NORTHEASTERN LEWIS COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
SATURDAY EVENING FOR WESTERN NEW YORK.

LAT...LON 4394 7581 4411 7590 4425 7551 4410 7518
      4409 7515 4403 7515 4402 7515
TIME...MOT...LOC 1622Z 257DEG 21KT 4410 7545

$$

THOMAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 7:27 AM EDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jul 11, 7:27 AM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
727 AM EDT SAT JUL 11 2009

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TODAY AND BRING A FEW ROUNDS OF
SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE. THE
STORMY WEATHER WILL END OVERNIGHT WITH A RIDGE OF HIGH PRESSURE
BRINGING A RETURN TO SUNSHINE FOR SUNDAY. THE FAIR WEATHER IS
EXPECTED TO CONTINUE THROUGH THE FIRST HALF OF NEXT WEEK...ALTHOUGH
TEMPERATURES WILL BE RUNNING A LITTLE BELOW AVERAGE.

&&

.NEAR TERM /THROUGH TONIGHT/...
THIS WILL BE AN ACTIVE PERIOD WITH THE MAIN WEATHER FACTOR BEING A
SURFACE COLD FRONT SLIDING SOUTHEAST FROM THE UPPER LAKES AS AN
UPPER LEVEL LOW SWINGS EAST ACROSS JAMES BAY. CONSIDERING DIFFLUENT
FLOW ALOFT...SURFACE DEW POINTS CLIMBING INTO THE MID 60S...OUR
POSITIONING IN THE LEFT FRONT QUADRANT OF A 125 KNOT 250 MB JET AND
EFFECTIVE BULK SHEAR IN THE 30 TO 40 KNOT RANGE BETWEEN THE SURFACE
AND 6 KM WE WILL CONTINUE CATEGORICAL POPS WITH ENHANCED WORDING OF
GUSTY WINDS AND HEAVY RAINFALL. SPC HAS US IN A SLIGHT RISK AREA FOR
SEVERE STORMS WITH THE GREATEST SEVERE THREAT BEING DAMAGING WINDS.

THERE WAS TALK IN EARLIER DISCUSSIONS OF A COUPLE OF ROUNDS OF
PRECIP...ONE PREFRONTAL AND ONE WITH THE FRONT. CURRENT SATELLITE
AND RADAR LOOPS ARE INDICATING JUST ONE MAIN BAND SO FAR. IT LOOKS
AS THOUGH WILL BE GET ENOUGH DIURNAL HEATING FOR SUFFICIENT
INSTABILITY FOR THE POTENTIAL OF SEVERE WEATHER. STAY TUNED.

CAPES REMAIN HIGH THIS EVENING BUT THE TRIGGER WILL BE MOVING
QUICKLY SOUTHEAST. WE WILL CONTINUE TO DROPS POPS OFF RAPIDLY.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
THE SHORT TERM PERIOD WILL FEATURE A RETURN TO QUIET WEATHER AFTER A
STORMY START TO THE WEEKEND...ALTHOUGH A LONGWAVE TROUGH WILL BECOME
RE-ESTABLISHED OVER THE GREAT LAKES AND NEW ENGLAND WITH
TEMPERATURES PULLING BACK TO A LITTLE BELOW AVERAGE.

A SURFACE RIDGE WILL BUILD ACROSS THE LOWER LAKES ON SUNDAY WITH
STRONG DRYING BEHIND THE COLD FRONT PASSING THROUGH THE REGION
SATURDAY EVENING. THIS WILL BRING A RETURN TO SUNSHINE WITH JUST A
FEW SCT AFTERNOON CUMULUS INLAND FROM THE LAKES WITH DAYTIME
HEATING. TEMPS WILL DROP BELOW AVERAGE AGAIN WITH 850MB TEMPS
PULLING BACK TO AROUND +8C. THIS WILL SUPPORT HIGHS IN THE LOW TO
MID 70S ON THE LAKE PLAINS...WITH SOME LOCATIONS IN THE HIGHER
TERRAIN OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO ONLY IN THE
UPPER 60S.

LATEST 00Z MODEL GUIDANCE CONTINUES TO SHOW A POTENTIAL FLY IN THE
OINTMENT FOR SUNDAY NIGHT. BOTH THE NAM/GFS SHOW A SHORTWAVE TROUGH
SHARPENING AND DROPPING THROUGH THE MEAN NORTHWEST FLOW ALOFT...
CROSSING SOUTHERN ONTARIO SUNDAY NIGHT. THIS WILL BE ACCOMPANIED BY
A 120+ KNOT UPPER LEVEL JET...WITH THE FAVORED LEFT EXIT REGION
PASSING NEAR WESTERN NY OVERNIGHT. WHILE LARGE SCALE ASCENT WILL BE
WELL SUPPORTED BY THE SHORTWAVE AND UPPER LEVEL JET...MOISTURE IS
LACKING WITH THIS FEATURE GIVEN THE CONTINENTAL NORTHWEST FLOW. WE
HAVE BEEN DOWNPLAYING THIS...AND WILL CONTINUE TO DO SO WITH A DRY
FORECAST AND JUST SOME INCREASE IN CLOUD COVER FOR SUNDAY NIGHT.

MONDAY THROUGH TUESDAY MORNING A BROAD MID LEVEL TROUGH WILL REMAIN
ANCHORED OVER THE SOUTHEAST QUARTER OF CANADA WITH CYCLONIC WNW FLOW
OVER THE LOWER LAKES. ALL OF THE STRONGER FORCING WILL REMAIN WELL
NORTH OF THE AREA WITH NOTHING MORE THAN A FEW PERIODS OF INCREASED
CLOUD COVER. TEMPS WILL STILL BE A LITTLE BELOW AVERAGE MONDAY BUT
VERY PLEASANT WITH HIGHS IN THE 70S AND LOW HUMIDITY. ON TUESDAY THE
MID LEVEL TROUGH BEGINS TO PUSH EAST...WITH A STRONGER SURFACE HIGH
BUILDING INTO THE GREAT LAKES REGION. THIS WILL PROVIDE A RETURN TO
NEARLY FULL SUNSHINE WITH TEMPS STILL IN THE 70S. WITH LOW RH
THROUGH THE PERIOD OVERNIGHT LOWS WILL BE COOL...WITH MID 50S ON THE
LAKE PLAINS AND SOME 40S IN THE COOLER SPOTS OF THE SOUTHERN TIER
AND EAST OF LAKE ONTARIO.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
CLOUDS WILL BEGIN TO INCREASE LATER TUESDAY NIGHT AHEAD OF THE NEXT
SYSTEM. WITH THE SFC LOW AND UPPER LEVEL TROUGH STILL WEST OF THE
GREAT LAKES WEDNESDAY MORNING AND WITH THE AXIS OF THE UPPER LEVEL
RIDGE AT OR JUST TO THE WEST OF THE REGION WEDNESDAY MORNING WILL
LEAVE TUESDAY NIGHT DRY.

THE LONG TERM BECOMES MORE UNCERTAIN BY MIDWEEK WITH MODEL
DIFFERENCES IN TIMING AND AMPLITUDE WITH RESPECT TO THE NEXT SYSTEM.
THE LAST SEVERAL RUNS OF THE OPERATIONAL AND ENSEMBLE GUIDANCE HAVE
GENERALLY BACKED OFF ON THE FORECAST INTENSITY OF THE MIDWEEK
SYSTEM...AND ALSO SLOWED THE TIMING SOMEWHAT. GIVEN THE
UNCERTAINTY...WILL JUST KEEP THE PREVIOUS FORECAST INTACT WITH
CHANCE POPS FOR SHRA/TSRA WED AND WED NIGHT.

FOR THURSDAY AND FRIDAY...THE ECMWF REMAINS MORE AMPLIFIED WITH THE
LONGWAVE TROUGH OVER EASTERN CANADA AND NEW ENGLAND WHILE THE GFS
AND MOST OF ITS ENSEMBLE MEMBERS ARE LESS AMPLIFIED. IF THE ECMWF
WERE TO VERIFY...THE LATE WEEK PERIOD WOULD BE A LITTLE UNSETTLED
WITH A FEW SHOWERS POSSIBLE AND A CONTINUATION OF BELOW AVERAGE
TEMPS. THE GFS SOLUTION WOULD BRING A RETURN TO MAINLY DRY WEATHER
WITH TEMPS MODERATING BACK CLOSER TO AVERAGE. AGAIN...GIVEN THE
UNCERTAINTY NO CHANGES ARE WARRANTED TO DAY 6-7 GRIDS.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
JUST HIGH AND MID CLOUDS FOR THE MOST PART THIS MORNING EXCEPT FOR
ISOLATED CELLS. A COLD FRONT SLIDING SOUTHEAST FROM THE UPPER
LAKES WILL PRODUCE A ROUND OF SHOWERS AND THUNDERSTORMS DURING
THE DAY WITH CONDITIONS DROPPING TO MVFR AND BRIEFLY IFR DURING
THE STORMS. THERE IS A SLIGHT THREAT OF WIND GUSTS EXCEEDING 50
KNOTS. CONDITIONS WILL IMPROVE TO VFR AFTER THE FRONT MOVES
THROUGH LATE IN THE DAY OR EARLY EVENING.

OUTLOOK...
SUNDAY THROUGH TUESDAY...VFR.
WEDNESDAY...VFR...MVFR IN POSSIBLE SHOWERS/THUNDERSTORMS.

&&

.MARINE...
SOUTH WINDS WILL GRADUALLY VEER AROUND TO THE SOUTHWEST TODAY AND
INCREASE TO AROUND 15 KNOTS IN ADVANCE OF A COLD FRONT OVER THE
UPPER MIDWEST. EXPECT WAVES TO BUILD TO 2-4 FEET ON EASTERN LAKE
ERIE TODAY. WHILE THESE CONDITIONS ARE JUST BELOW SMALL CRAFT
CRITERIA...IT WILL STILL BECOME QUITE CHOPPY FOR SMALL CRAFT TODAY.
WINDS WILL VEER AROUND TO THE NORTHWEST TONIGHT IN THE WAKE OF THE
COLD FRONT. THE STRONGEST POST-FRONTAL WINDS ARE EXPECTED ON LAKE
ONTARIO WHERE WINDS/WAVES MAY BRIEFLY APPROACH OR EXCEED SMALL CRAFT
CRITERIA ALONG THE SOUTHEAST SHORE LATE TONIGHT AND SUNDAY MORNING.
WILL HOLD OFF ON HEADLINES FOR NOW GIVEN THE MARGINAL AND SHORT
LIVED NATURE OF THE EVENT...BUT LATER SHIFTS MAY NEED TO CONSIDER AN
SCA.

ALSO OF NOTE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON. WINDS AND WAVES WILL BE LOCALLY MUCH HIGHER IN AND
NEAR THUNDERSTORMS. BOATERS SHOULD GET OFF THE LAKE IMMEDIATELY IF A
THUNDERSTORM IS SPOTTED IN THE DISTANCE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...SAGE
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK/THOMAS
AVIATION...HITCHCOCK/SAGE
MARINE...HITCHCOCK
Hazardous weather outlook, Jul 11, 5:18 AM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
518 AM EDT SAT JUL 11 2009

NYZ001>008-010>014-019>021-085-120930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
518 AM EDT SAT JUL 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

A COLD FRONT OVER THE UPPER GREAT LAKES THIS MORNING WILL CROSS
THE REGION LATE THIS AFTERNOON AND THIS EVENING. SEVERAL LINES OR
CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD
OF THE COLD FRONT AND PUSH EAST ACROSS THE REGION THIS AFTERNOON
AND EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE
PRIMARY RISK BEING DAMAGING WINDS WITH A LESSER RISK OF LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-120930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
518 AM EDT SAT JUL 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

A COLD FRONT OVER THE UPPER GREAT LAKES THIS MORNING WILL CROSS
THE REGION LATE THIS AFTERNOON AND THIS EVENING. SEVERAL LINES OR
CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD
OF THE COLD FRONT AND PUSH EAST ACROSS THE REGION THIS AFTERNOON
AND EVENING. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH
THE PRIMARY RISK BEING STRONG WINDS WITH A LESSER RISK OF LARGE
HAIL. WINDS AND WAVES WILL BE LOCALLY HIGHER IN AND NEAR
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jul 11, 8:38 AM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
838 AM EDT SAT JUL 11 2009

NYZ001-002-010>012-019-020-085-111600-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...ORCHARD PARK...SPRINGVILLE
838 AM EDT SAT JUL 11 2009

...STRONG THUNDERSTORMS MOVING INTO WESTERN NY LATE THIS MORNING...

SUNNY SKIES THIS MORNING WILL GIVE WAY TO THICKENING HIGH
CLOUDS BETWEEN 9 AND 11 AM...WITH THUNDERSTORMS QUICKLY
FOLLOWING. THE FIRST ROUND OF THUNDERSTORMS SHOULD MOVE INTO
WESTERN NY BY AROUND 11 AM...AFFECTING PORTIONS OF THE SOUTHERN
TIER NORTHWARD THROUGH THE BUFFALO METRO AREA AND NIAGARA
FRONTIER. THE THUNDERSTORM ACTIVITY WILL LAST ROUGHLY ONE HOUR.
EXPECT BRIEF HEAVY RAIN AS THE THUNDERSTORMS MOVE IN...WITH
LIGHTNING AND GUSTY WINDS ALSO A THREAT. AN ADDITIONAL LINE OF
THUNDERSTORMS WILL MOVE IN LATER IN THE AFTERNOON.

ZAFF
Special weather statement, Jul 11, 11:28 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1128 AM EDT SAT JUL 11 2009

NYZ019-111800-
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
1128 AM EDT SAT JUL 11 2009

...HEAVY RAIN EXPECTED FOR WESTERN PORTIONS OF CHAUTAUQUA COUNTY...
A PERIOD OF HEAVY RAIN IS EXPECTED FOR WESTERN PORTIONS OF
CHAUTAUQUA COUNTY BETWEEN 1130 AM AND 2 PM. EXPECT 1 TO 2 INCHES
OF RAIN DURING THIS PERIOD...WHICH HAS THE POTENTIAL TO CAUSE
LOCAL PONDING OF ROADWAYS AND REDUCED VISIBILITIES. THE HEAVIEST
RAIN WILL BE ALONG THE LAKE ERIE SHORELINE FROM RIPLEY TO FREDONIA.

ZAFF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 9:33 AM EDTSpecial Marine WarningBUF57 min
Jul 11, 9:39 AM EDTSpecial Marine WarningBUF81 min
Jul 11, 9:55 AM EDTSpecial Marine WarningBUF53 min
Jul 11, 10:11 AM EDTSevere Thunderstorm WarningBUFJefferson, Oswego53 min
Jul 11, 10:21 AM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie43 min
Jul 11, 10:58 AM EDTSpecial Marine WarningBUF79 min
Jul 11, 11:38 AM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie29 min
Jul 11, 11:52 AM EDTFlash Flood WarningBUFCattaraugus, Chautauqua, Erie3 hr
Jul 11, 12:04 PM EDTSpecial Marine WarningBUF56 min
Jul 11, 12:15 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie45 min
Jul 11, 12:21 PM EDTAreal Flood AdvisoryBUFMonroe2 hr
Jul 11, 12:52 PM EDTSevere Thunderstorm WarningBUFCattaraugus38 min
Jul 11, 1:06 PM EDTSpecial Marine WarningBUF54 min
Jul 11, 1:32 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego58 min
Jul 11, 3:48 PM EDTSmall Craft AdvisoryBUF18 hr
Jul 11, 6:23 PM EDTSpecial Marine WarningBUF40 min
Jul 11, 6:29 PM EDTAreal Flood AdvisoryBUFErie3 hr
Jul 11, 6:49 PM EDTSpecial Marine WarningBUF74 min
Jul 11, 7:02 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Livingston43 min

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.